Can an antibiotic trigger a heart attack? Kounis syndrome induced by intraoperative amoxicillin allergy: a case report

Read full text
Authors: Marta Bernaola, A Gago, Ana Umpiérrez, López-Soberón, NG Kounis
Cited by: 0
References: 6

Abstract

Kounis syndrome (KS) is an acute coronary syndrome triggered by mast cell degranulation in response to allergic or hypersensitivity reactions. Drug-induced KS, particularly due to antibiotics like amoxicillin, represents a severe and potentially life-threatening condition. This review aims to analyze the pathophysiology, clinical manifestations, diagnostic approaches, and management strategies of KS induced by amoxicillin allergy, with a focus on recent literature and emerging therapeutic insights.

Fields of Study & Subjects

Drug-Induced Adverse Reactions Mast cells and histamine Acute Myocardial Infarction Research

Publication details

Journal / source
Revista Española de Anestesiología y Reanimación (English Edition)
Volume
73
Issue
7
Pages
502035–502035
Publication date
12 February 2026
Language
EN